Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 100, NWS Wilmington, OH

June 5, 2002Pendleton County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 5, 2002, 6:47 PM EDT for Pendleton County, Kentucky. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2002, 6:47 PM EDT (22:47 UTC)
Expired
Jun 5, 2002, 7:45 PM EDT
In force
58 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Pendleton County, KY

The radar

The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 6:45 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2002-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2002-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 052247
SVRILN
KYC191-052345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT WED JUN 5 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PENDLETON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 745 PM EDT...

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF FALMOUTH...OR ABOUT 13
  MILES WEST OF CYNTHIANA...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HURON...
  MORGAN...
  FALMOUTH...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:40 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 5, 3:40 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT WED JUN 5 2002

SHWRS AND TSTMS TRAINING NE ACRS WRN PORTIONS OF FA JUST AHD OF
CDFNT. FNT TO PUSH SLOWLY E ACRS FA OVRNGT BUT GIVEN SLOW PROGRESS
AND CRNT ACTVTY...HIGH PWS AND PCPN EFFICIENCIES...WL GO AHD AND
XTND FLOOD WATCH THROUGH TNGT FOR MOST OF FA...INCLUDING PMH AREA.
XCPTN WL BE ACRS THE FAR NW WHR HEAVIEST RAIN SHUD FALL IN THE NEXT
FEW HRS SO WL ONLY KP CRNT FLOOD WATCH UP INTO ERLY EVNG. AS FNT
PUSHES SLOWLY E...XPCT TSTM ACTVTY TO TRANSITION INTO LESS
SIGNIFICANT SHWR ACTVTY OVRNGT...BUT STILL CONT THRU MUCH OF NGT AS
MDLS SHWG DECENT UPR LVL DIVG AT 12Z THUR MRNG. PCPN SHUD THEN
LINGER INTO THUR MRNG ACRS MAINLY SE HALF OF FA BEFORE TAPERING OFF.
WITH DECENT CAA BEHIND FNT AND FAIR AMT OF LLVL MSTR...XPCT DECENT
CLD COVER THRU THE DAY ON THUR AND WL LEAN TWD COOLER MAV TEMPS FOR
HIGHS. HIGH PRESSURE WILL BUILD INTO THE REGION THUR NGT INTO FRI
FOR CLRG SKIES. WITH COOL AIRMASS IN PLACE...AGAIN PREFER COOLER MAV
TEMPS FOR HIGHS ON FRI. AVN/MRF CONTG TREND OF PULLING GULF MSTR N
AHD OF NEXT APRCHG FNT ERLY NEXT WK SO WL KP MENTION OF PCPN IN
XTNDD FOR MON AND TUE.

.ILN...FLOOD WATCH THRU ERLY EVNG OHZ026-034-035-043-044
       FLOOD WATCH REST OF CWFA TNGT.

LOTT

In the hours before

Local storm report, Jun 5, 4:04 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
404 PM EDT WED JUN 5 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    COUNTYWIDE                OH   FLOOD
06/05/02   CHAMPAIGN                      HIGH WATER ON ROADS

BC
Local storm report, Jun 5, 4:15 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
415 PM EDT WED JUN 5 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

0213 PM    UNION CITY                OH   .75 INCH HAIL
06/05/02   DARKE

0241 PM    NORTHRIDGE                OH   1.75 INCH HAIL
06/05/02   CLARK

0250 PM    COUNTYWIDE                OH   TSTM WIND GUST
06/05/02   CHAMPAIGN                      POWER LINES DOWN

0300 PM    TIPP CITY                 OH   .75 INCH HAIL
06/05/02   MIAMI

0321 PM    VANDALIA                  OH   .75 INCH HAIL
06/05/02   MONTGOMERY

BC
Local storm report, Jun 5, 4:43 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
443 PM EDT WED JUN 5 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    NORTH HAMPTON             OH   FLOOD
06/05/02   CLARK                          HIGH WATER ON SR 235
Special weather statement, Jun 5, 5:52 PM EDT, 55 minutes before
INZ050-058-059-OHZ026-034-035-042>044-051-060-052215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
552 PM EDT WED JUN 5 2002

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR EAST
CENTRAL INDIANA AND PARTS OF THE NORTHERN MIAMI VALLEY...

STRONG TO SEVERE THUNDERSTORMS HAVE MOVED TO THE SOUTHEAST OF A
CONNERSVILLE TO TROY TO BELLEFONTAINE LINE.  THUS THE THREAT OF
SEVERE WEATHER HAS COME TO AN END IN THIS AREA.

 TIPTON

Nearby

Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.